MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS SYSTEM 14IN PECTUS SUPPORT BAR; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS SYSTEM 14IN PECTUS SUPPORT BAR; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 11/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00606.Medical products: pectus system 14in pectus support bar, part# 01-3714, lot# ni.Pectus system 15in pectus support bar, part# 01-3715, lot# ni.(b)(4).
 
Event or Problem Description
It was reported a cardiac mri was abandoned after the patient experienced a burning sensation at the site of their pectus support bar.One (1) month following implantation of two (2) pectus support bars, the patient went in for a cardiac mri.The patient felt some heating after the first localizer.Some other quicker localizers that produce less specific absorption rate were attempted and the patient indicated they felt heating.The decision was made to discontinue the scan.The patient indicated that the burning sensation occurred at the sides of the chest where the ends of the bars are located.Attempts have been made but no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported a cardiac mri was abandoned after the patient experienced a burning sensation at the site of their pectus support bar.One (1) month following implantation of two (2) pectus support bars, the patient went in for a cardiac mri.The patient felt some heating after the first localizer.Some other quicker localizers that produce less specific absorption rate were attempted and the patient indicated they felt heating.The decision was made to discontinue the scan.The patient indicated that the burning sensation occurred at the sides of the chest where the ends of the bars are located, and that the heating occurred only when the scanner was acquiring an image.The patient did not experience any discomfort following the mri.The patient has not returned for a cardiac mri due to heating of the implant.It was reported that no additional information was available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided for these items.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PECTUS SYSTEM 14IN PECTUS SUPPORT BAR
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10999101
Report Number0001032347-2020-00605
Device Sequence Number17048375
Product Code HRS
UDI-Device Identifier00841036011048
UDI-Public00841036011048
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K972420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3714
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/30/2020
05/27/2021
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date01/27/2021
05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR